| Catalog Number |
0010303 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Unspecified Infection (1930)
| Date of Event |
03/23/2011
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2009) is considered to be a best estimate.This mdr represents the mesh- ventralex (device #2).An additional supplemental emdr was submitted to represent the mesh- ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per information provided: on (b)(6) 2010 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of two ventralex mesh (device #1 & #2).Per op notes, "two ventralex mesh (device #1 & #2) were placed into the fascia using sutures." on (b)(6) 2011 - patient was diagnosed with ventral incisional hernia with infected mesh thereby underwent repair with removal of mesh (device #1 & #2).Per op notes, "attention to the midline, where the umbilicus was resected.Dissection was carried down to the fascia, the old mass of infected tissue was resected which was densely adherent to the mesh.The mesh (device #1 & #2) was completely removed.A synthetic mesh was placed.".